Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 23, 2008, 7:46 PM EDT for Charlotte County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2008, 7:46 PM EDT (23:46 UTC)
- Expired
- Jul 24, 2008, 1:02 AM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Charlotte County, VA
The radar
The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 232348
FFWRNK
VAC037-240545-
/O.NEW.KRNK.FF.W.0045.080723T2346Z-080724T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 145 AM EDT.
* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULLEN.
FLOODING MAY OCCUR ALONG WARDS FORK CREEK AND ROUTES 650 AND 619
MAY BE FLOODED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BLACKSBURG.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 7855 3699 7875 3700 7875 3699 7875
3700 7875 3700 7874 3701 7875 3713 7872
3713 7854
$$
PC3 follow-up statements
000
WGUS71 KRNK 240050
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EDT WED JUL 23 2008
VAC037-240545-
/O.CON.KRNK.FF.W.0045.000000T0000Z-080724T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
845 PM EDT WED JUL 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
CENTRAL CHARLOTTE COUNTY...
AT 841 PM EDT...THE PUBLIC REPORTED RAINFALL OF AROUND 3 INCHES JUST
WEST OF CHARLOTTE COURT HOUSE AND DOPPLER RADAR ESTIMATED 4 TO 5
INCHES IN SMALL AREA CENTERED ON WARDS FORK CREEK BASIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULLEN AND
CHARLOTTE COURT HOUSE
EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...ESPECIALLY ALONG WARDS FORK CREEK. SOME LOCAL
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS
MAY ALSO BE FLOODED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 7855 3699 7875 3700 7875 3699 7875
3700 7875 3700 7874 3701 7875 3713 7872
3713 7854
$$
PC000
WGUS71 KRNK 240252
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT WED JUL 23 2008
VAC037-240545-
/O.CON.KRNK.FF.W.0045.000000T0000Z-080724T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
1051 PM EDT WED JUL 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
CENTRAL CHARLOTTE COUNTY...
AT 1040 PM EDT...LAW ENFORCEMENT DID NOT HAVE ANY REPORTS OF ROAD
CLOSURES IN THE WARNED AREA. WITH RUN-OFF FROM THIS EVENINGS STORMS
CONTINUING...WILL MAINTAIN FLASH FLOOD WARNING FOR CENTRAL CHARLOTTE
COUNTY.
EARLIER...PUBLIC REPORTED RAINFALL OF AROUND 3 INCHES JUST WEST OF
CHARLOTTE COURT HOUSE AND DOPPLER RADAR ESTIMATED 4 TO 5 INCHES IN A
SMALL AREA CENTERED ON WARDS FORK CREEK BASIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULLEN AND
CHARLOTTE COURT HOUSE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 7855 3699 7875 3700 7875 3699 7875
3700 7875 3700 7874 3701 7875 3713 7872
3713 7854
$$
RCS000
WGUS71 KRNK 240502
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
101 AM EDT THU JUL 24 2008
VAC037-240511-
/O.CAN.KRNK.FF.W.0045.000000T0000Z-080724T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
101 AM EDT THU JUL 24 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CHARLOTTE
COUNTY...
THE RAIN HAS ENDED AND NO FLOODING OR ROAD CLOSURES ARE BEING
REPORTED...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 7855 3699 7875 3700 7875 3699 7875
3700 7875 3700 7874 3701 7875 3713 7872
3713 7854
$$
RCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:46 PM EDT, 3 hours earlier.
Area forecast discussion, Jul 23, 4:46 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 446 PM EDT WED JUL 23 2008 .SYNOPSIS... A COLD FRONT WILL SWEEP EAST THROUGH THE MID ATLANTIC REGION THIS EVENING...ACCOMPANIED BY ANOTHER ROUND OF THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. COOLER AND DRIER AIR IS EXPECTED TO OVERSPREAD THE REGION THURSDAY AS HIGH PRESSURE BUILDS IN OVER THE OHIO VALLEY. THE CHANCE OF RAIN WILL RETURN TO THE REGION BY FRIDAY NIGHT AND WILL CONTINUE THROUGH THE REST OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WATER VAPOR SHOWS A VERY STRONG SHORT WAVE FOR THE END OF JULY...DEEPENING THE TROUGH IN THE EAST AND PUSHING A SFC COLD FRONT SOUTHEASTWARD ACROSS WESTERN WV...EXTREME EASTERN KY AND EASTERN TN. THERE IS A LINE OF SHOWERS/SCT TSTMS AHEAD OF THE FRONT MOVG INTO THE WESTERN CWA AT THIS TIME. THE AIRMASS IS MODERATELY UNSTABLE...WITH CAPES OF AROUND 1500 J/KG. SHEAR IS INCREASING AS THE SHORT WAVE APPROACHES. WEST WIND SHAVE BECOME LIGHT AHEAD OF THE LINE...AND HAVE BACKED TO THE SOUTH OR SOUTHWEST EAST OF THE BLUE RIDGE. DEWPOINTS REMAIN IN THE MID 60S TO AROUND 70. I SEE NO REASON WHY THE THE LINE WILL NOT CONTINUE MOVING EAST...AND AS THE SHORT WAVE ROUNDS THE BASE OF THE TROUGH THIS EVENING IT THE FRONT BECOMES MORE PARALLEL TO THE UPPER FLOW AND SHOULD SLOW. THIS WILL OCCUR IN THE NC/VA PIEDMONT...CLOSE TO THE EASTERN CWA. FOR NOW...HAVE KEPT THE HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING WORDING THROUGH THE EVENING OUT THAT WAY. FFG IS HIGH ENOUGH THAT WE DO NOT THINK A FLASH FLOOD WATCH IS NEEDED. THERE IS A POTENTIAL FOR VERY HEAVY RAIN ACROSS THE PIEDMONT THOUGH. SEVERE THREAT WILL LAST THROUGH THE EVENING...BUT DECREASING WEST TO EAST...AS WELL. STAYED CLOSE TO MAV GUIDANCE LOWS- JUST A LITTLE WARMER IN THE EAST WHERE THE FRONT WILL SLOW AND CLOUD COVER WILL LINGER THE LONGEST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... BY 12Z THURSDAY MORNING HIGH PRESSURE WILL BE CENTERED OVER INDIANA AND COLD FRONT WILL BE FAR ENOUGH EAST THAT DRIER AND MORE STABLE AIR WILL BE COMING INTO THE COUNTY WARNING AREA. 850 MB TEMPERATURES DROPS SLIGHTLY IN THE MORNING BUT THEN START RECOVERING THURSDAY NIGHT AND FRIDAY. STAYED CLOSE TO A BLEND OF MAV/MET GUIDANCE...WITH TYPICAL ADJUSTMENTS FOR MODEL BIAS AT LWB. BY FRIDAY AFTERNOON LOW LEVEL WINDS HAVE COME BACK AROUND TO THE SOUTHWEST. THIS WILL HELP INCREASE THE INSTABILITY AHEAD OF THE REMNANTS OF AN MCS THAT WILL BE CROSSING FROM THE MID MISSISSIPPI VALLEY INTO ILLINOIS/INDIANA/KENTUCKY/TENNESSEE BY FRIDAY MORNING. BY FRIDAY AFTERNOON AND EVENING THE OUTFLOW OR ANY CONVECTIVELY INDUCED VORTICITY FROM THIS FEATURE WILL BE CLOSE ENOUGH TO THE WESTERN COUNTY WARNING AREA TO KEEP A CHANCE OF RAIN IN THE FORECAST. NO REAL ORGANIZED SYNOPTIC SCALE SUPPORT EXPECTED ON SATURDAY...JUST TYPICAL SCATTERED AIRMASS TYPE THUNDERSTORMS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... LONG WAVE PATTERN STILL SHOWING AN UPPER RIDGE IN THE CENTRAL UNITED STATES WITH A TROF IN THE EAST. HPC IS FAVORING A SLOWER FRONTAL PASSAGE SIMILAR TO THE ECMWF WHICH HAS THE FRONT COMING THROUGH OUR FORECAST AREA SUNDAY AND MONDAY. HAVE KEPT TEMPERATURES...ESPECIALLY OVERNIGHT LOWS CLOSER TO THE WARMER GUIDANCE NUMBERS AHEAD OF THE FRONT. HAVE ALSO GRADUALLY BROUGHT IN DRY WEATHER BEHIND THE FRONT ON TUESDAY AND WEDNESDAY. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... LINE OF SHOWERS AND TSTMS JUST AHEAD OF A COLD FRONT IS JUST MOVG INTO THE MTNS OF SRN WV AND FAR SW VA AT THIS TIME. THIS LINE SHOULD CONT PROGRESSING EASTWARD AND LIKELY BECOMING STRONGER. I HAVE TIMED THE LINE OF TSTMS/GREATEST THREAT AT EACH OF THE TAF SITES. FOR BLF AND LWB...WAS CONFIDENT ENOUGH TO HAVE A PREVAILING GROUP AND TEMPO OF HEAVIER SHOWERS. FURTHER EAST...I HANDLED IT WITH A TEMP GROUP OF 3 HOURS. TSTMS WILL LINGER LONGEST IN THE DANVILLE AREA...TILL 01 TO 02Z. COULD HAVE SOME MVFR FOG OVERNIGHT ONCE THE RAIN MOVES EAST OF THE AREA AND THERE IS SOME CLEARING. I PUT SOME IFR FOG IN DANVILLE...AND LIFR AT LWB TOWARD MORNING. LOOKS LIKE ALL FOG IN THE AREA WILL LIFT QUICKLY WITH A STRENGTHENING NW FLOW...AROUND 13Z. VFR CONDITIONS ARE EXPECTED REST OF THE DAY THURSDAY...WITH NW TO NORTH WINDS POSSIBLY AS HIGH AS 10 KNOTS. SERIES OF SHORT WAVE TROUGHS ARE EXPECTED TO PASS EAST THROUGH THE SOUTHERN MID ATLANTIC REGION LATER FRIDAY INTO THE WEEKEND...EACH OF WHICH WILL REINTRODUCE THE THREAT OF WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ALONG WITH LOCALIZED MAINLY MVFR RESTRICTIONS TO VISIBILITY AND/OR CEILING. OTHERWISE...EXPECT TO SEE GENERAL VFR CONDITIONS TO PREVAIL FOR MOST OF THE TIME AT ALL TERMINAL FORECAST SITES FROM TONIGHT THROUGH THE UPCOMING WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...JJ SHORT TERM...AMS LONG TERM...AMS AVIATION...JJ/WERT
Hazardous weather outlook, Jul 23, 3:48 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EDT WED JUL 23 2008 NCZ001>006-018>020-VAZ009-012>020-022>024-032>035-043>047-058-059- 242000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 348 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 739 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE EAST THROUGH THE MID ATLANTIC REGION THIS TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ007-010-011-WVZ042>045-242000- TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 348 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE EAST THROUGH THE REGION THIS EVENING... PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END FROM WEST TO EAST OVER THE AREA BY MID EVENING AS COOLER AND DRIER AIR BEGINS TO FILTER INTO THE AREA BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 23, 4:48 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RADFORD 37.13N 80.57W
07/23/2008 CITY OF RADFORD VA PUBLIC
8 INCH LARGE LIMB BLOWN OFF TREE
&&
CACCIAPAGLIALocal storm report, Jul 23, 4:55 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 SE ROANOKE 37.24N 79.91W
07/23/2008 ROANOKE VA PUBLIC
LARGE TREE BLOWN DOWN AT WINDY GAP
&&
CACCIAPAGLIALocal storm report, Jul 23, 4:59 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 3 SE ROANOKE 37.25N 79.92W
07/23/2008 CITY OF ROANOKE VA PUBLIC
LARGE TREE BLOWN DOWN
&&
CACCIAPAGLIASpecial weather statement, Jul 23, 5:08 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 508 PM EDT WED JUL 23 2008 NCZ002-003-019-020-232215- YADKIN NC-WILKES NC-SURRY NC-ALLEGHANY NC- 508 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS OVER NORTHWEST NORTH CAROLINA... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF TRAPHILL...MOVING EAST AT 31 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...BENHAM AT 515 PM EDT... STATE RD...PLEASANT HILL AT 520 PM EDT...ELKIN...JONESVILLE AT 525 PM EDT...BURCH...DOBSON AT 530 PM EDT...CRUTCHFIELD...FAIRVIEW AT 535 PM EDT...BOONVILLE AT 540 PM EDT. EXPECT RAINFALL AMOUNTS OF UP TO ONE INCH DURING THE NEXT HOUR ALONG WITH WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES OR WARNINGS.
Local storm report, Jul 23, 5:58 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 NE SNOW CREEK 36.85N 79.72W
07/23/2008 M0.75 INCH FRANKLIN VA TRAINED SPOTTER
&&
CACCIAPAGLIALocal storm report, Jul 23, 6:07 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG BOOMER 36.07N 81.25W
07/23/2008 WILKES NC LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
CACCIAPAGLIAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 85 min |
| Jul 22, 8:18 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 57 min |
| Jul 22, 8:24 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Pittsylvania | 96 min |
| Jul 22, 8:31 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 74 min |
| Jul 22, 8:34 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Charlotte | 56 min |
| Jul 22, 8:40 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 65 min |
| Jul 22, 8:40 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 65 min |
| Jul 22, 9:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 74 min |
| Jul 22, 9:26 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 51 min |
| Jul 22, 9:42 PM EDT | Flash Flood Warning | RNK | Bedford, Botetourt, Rockbridge | 6 hr |
| Jul 22, 9:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 50 min |
| Jul 22, 9:56 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 45 min |
| Jul 22, 10:23 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 36 min |
| Jul 23, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 54 min |
| Jul 23, 2:59 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 61 min |
| Jul 23, 3:01 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Giles, Montgomery, Pulaski, City of Radford | 59 min |
| Jul 23, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 58 min |
| Jul 23, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Pulaski, Roanoke, City of Radford and 2 more | 65 min |
| Jul 23, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke | 47 min |
| Jul 23, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 48 min |
| Jul 23, 4:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 57 min |
| Jul 23, 4:56 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 23, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 57 min |
| Jul 23, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 58 min |
| Jul 23, 5:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 64 min |
| Jul 23, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 55 min |
| Jul 23, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 61 min |
| Jul 23, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 66 min |
| Jul 23, 6:47 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 58 min |
| Jul 23, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Jul 23, 7:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 55 min |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.